Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 6, NWS Norman, OK

January 28, 200848 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jan 28, 2008, 5:50 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 28, 2008, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 5:50 PM CST (23:50 UTC)
In effect from
Jan 28, 2008, 6:00 PM CST
Expired
Jan 29, 2008, 3:00 PM CST
In force
21 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 11.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 282350
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CST MON JAN 28 2008

.A STRONG STORM SYSTEM MOVING ACROSS KANSAS THIS EVENING WILL
CONTINUE TO CAUSE STRONG WINDS OVER PARTS OF NORTHERN OKLAHOMA.
MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN NORTH
TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN ADDITIONAL
ROUND OF STRONG WINDS TO THE REGION. 

OKZ006>008-011>018-021-022-290800-
/O.CAN.KOUN.WI.Y.0005.000000T0000Z-080129T0000Z/
/O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-
BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...CORDELL
550 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST TUESDAY. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST 30 TO 40 MPH THIS
EVENING OVER THE AREA. ALTHOUGH WIND SPEEDS COULD DIMINISH FOR A
SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE
ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
WINDS BEHIND THE FRONT ARE EXPECTED TO SHIFT TO THE NORTHWEST AND GUST
TO 40 TO 50 MPH THROUGH MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY
DECREASE BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004-005-009-010-290800-
/O.NEW.KOUN.WI.Y.0006.080129T0000Z-080129T2100Z/
/O.CON.KOUN.HW.W.0001.000000T0000Z-080129T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD
550 PM CST MON JAN 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY FOR THIS EVENING AND CONTINUING UNTIL 3 PM CST TUESDAY.
THE WIND ADVISORY WILL REPLACE THE HIGH WIND WARNING WHICH EXPIRES AT
6 PM CST THIS EVENING.

THE EXTREME WINDS OBSERVED EARLIER MONDAY AFTERNOON WILL DIMINISH
THIS EVENING... ALTHOUGH SOUTHWEST WIND GUSTS OF 35 TO 40 MPH
WILL STILL BE POSSIBLE. EVEN THOUGH WIND SPEEDS COULD DIMINISH FOR
A SHORT TIME DURING THE LATE EVENING HOURS... THEY WILL INCREASE
ONCE AGAIN LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.
NORTHWEST WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO 40 TO 50
MPH THROUGH TUESDAY MORNING. THE WIND SPEEDS WILL GRADUALLY
DECREASE BY LATE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ019-020-023>030-033>040-044-045-TXZ083>090-290800-
/O.NEW.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
550 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. 

A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL
BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE
COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH
MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
TUESDAY AFTERNOON.
 
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CJS
2 follow-up statements
000 
WWUS74 KOUN 290329
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CST MON JAN 28 2008

.A STRONG STORM SYSTEM MOVING ACROSS KANSAS OVERNIGHT WILL
CONTINUE TO CAUSE GUSTY WINDS OVER PARTS OF NORTHERN OKLAHOMA.
MEANWHILE... A COLD FRONT MOVING THROUGH OKLAHOMA AND WESTERN
NORTH TEXAS LATE TONIGHT AND EARLY TUESDAY WILL BRING AN
ADDITIONAL ROUND OF STRONG WINDS TO THE REGION.

OKZ004>018-021-022-291130-
/O.CON.KOUN.WI.Y.0006.000000T0000Z-080129T2100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...ELK CITY...SAYRE...CORDELL
929 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY. 

SOUTH TO SOUTHWEST WINDS WILL OCCASIONALLY GUST 30 TO 40 MPH
OVERNIGHT ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE
AREA LATE TONIGHT AND EARLY TUESDAY MORNING. THE WINDS BEHIND THE
FRONT WILL SHIFT TO THE NORTH AND GUST TO 40 TO 50 MPH THROUGH
MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ019-020-023>030-033>040-044-045-TXZ083>090-291130-
/O.CON.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
929 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY. 

A COLD FRONT MOVING ACROSS THE REGION EARLY TUESDAY MORNING WILL
BRING STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE
COLD FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH
MIDDAY TUESDAY. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 290933
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CST TUE JAN 29 2008

.A STRONG COLD FRONT WILL MOVE THROUGH OKLAHOMA AND WESTERN NORTH
TEXAS THIS MORNING BRINGING VERY STRONG NORTH WINDS TO THE AREA. 

OKZ031-032-041>043-046>048-050>052-291745-
/O.EXB.KOUN.WI.Y.0006.080129T1600Z-080129T2100Z/
SEMINOLE-HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-
INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...SULPHUR...
ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT
333 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

A COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING
STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD
FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH
MID AFTERNOON. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>018-021-022-291745-
/O.CON.KOUN.WI.Y.0006.000000T0000Z-080129T2100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...ELK CITY...SAYRE...CORDELL
333 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

A COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING
STRONG NORTHWEST WINDS TO THE AREA. THE WINDS BEHIND THE FRONT WILL
GUST TO 40 TO 50 MPH THROUGH MID AFTERNOON. THE WIND SPEEDS WILL
GRADUALLY DECREASE BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ019-020-023>030-033>040-044-045-TXZ083>090-291745-
/O.CON.KOUN.WI.Y.0006.080129T1200Z-080129T2100Z/
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
333 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

A COLD FRONT MOVING ACROSS THE REGION THIS MORNING WILL BRING
STRONG NORTHWEST WINDS TO THE AREA. WITH THE PASSAGE OF THE COLD
FRONT THE WINDS ARE EXPECTED TO GUST TO 40 TO 50 MPH THROUGH
MID AFTERNOON. THE WIND SPEEDS WILL GRADUALLY DECREASE BY LATE
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:34 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 28, 3:34 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CST MON JAN 28 2008

.DISCUSSION...
A VERY ACTIVE WEATHER PATTERN WILL PERSIST AT LEAST THROUGH THE
NEXT SEVEN DAYS. THE FIRST STORM SYSTEM... ALREADY PROVIDING OUR
FORECAST AREA WITH VERY WARM TEMPERATURES AND STRONG WINDS... WILL
BRING A COLD FRONT THROUGH THE REGION TOMORROW. THE STRONG
SOUTHERLY WINDS TODAY WILL BE REPLACED WITH STRONG NORTHERLY WINDS
TOMORROW. WIND SPEEDS TOMORROW SHOULD BE SIMILAR TO THOSE OF
TODAY... AND A WIND ADVISORY WILL LIKELY BE NEEDED. WE WILL LET
THE CURRENT ADVISORY EXPIRE BEFORE ISSUING A NEW ONE... HOWEVER...
IN AN EFFORT TO AVOID CONFUSION.

A SMALL AMOUNT OF LIGHT SNOW OR RAIN WILL BE POSSIBLE IN NORTHERN
OKLAHOMA TOMORROW MORNING... BUT NO SIGNIFICANT ACCUMULATION IS
EXPECTED. THERE WILL THEN BE A BRIEF PERIOD OF HIGH PRESSURE AND
LIGHT WINDS TUESDAY NIGHT... BUT IT WILL BE RIGHT BACK INTO THE
STRONG WINDS AGAIN ON WEDNESDAY.

THE MOST INTERESTING DAY OF THE FORECAST PERIOD IS THURSDAY. THE
ECMWF... GFS... AND NAM SEEM TO BE CONVERGING ON A SOLUTION THAT
WILL TAKE THE UPPER-LEVEL LOW ACROSS NORTHERN TEXAS... AND ITS
ASSOCIATED SURFACE LOW JUST TO THE NORTH OF THAT TRACK. THIS WILL
PLACE CENTRAL AND NORTHERN OKLAHOMA INTO A FAVORED AREA FOR SNOW
ACCUMULATION. THE MAIN LIMITING FACTOR FOR CENTRAL OKLAHOMA WILL
BE SURFACE TEMPERATURES THAT WILL PROBABLY BE SLIGHTLY ABOVE
FREEZING FOR MOST OF THE EVENT. IN NORTHERN OKLAHOMA... THE ONLY
LIMIT WILL BE THE AMOUNT OF MOISTURE AVAILABLE TO THE STORM. IT
APPEARS AT THIS POINT THAT AN INCH OR TWO WILL BE COMMON ACROSS
THE NORTHERN PART OF OKLAHOMA... AND HEAVIER AMOUNTS CANNOT BE
RULED OUT. DUE TO THE TEMPERATURE ALIGNMENT... SOME ACCUMULATION
MAY OCCUR IN OUR SOUTHEAST COUNTIES... BUT IT LOOKS LIKE THE
REMAINDER OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS WILL
HAVE LIQUID PRECIPITATION. MODERATELY STRONG NORTHEAST WINDS...
COMBINED WITH LOW TEMPERATURES... WILL MAKE FOR A RAW DAY ACROSS
THE NORTHERN 2/3 OF OKLAHOMA ON THURSDAY.

WINDS SWITCH BACK TO THE SOUTH AGAIN ON FRIDAY... WITH MODERATELY
STRONG SPEEDS EXPECTED AGAIN. CONFIDENCE IN THE TEMPERATURE
FORECAST FOR FRIDAY IS QUITE LOW... DUE TO THE LARGE RANGE OF
POSSIBILITIES AS WARM DRY AIR FROM THE SOUTHWEST MOVES NORTHEAST
INTO COLDER AIR... AND POSSIBLY SNOW COVER.

THE ECMWF SUGGESTS YET ANOTHER STORM SYSTEM EARLY NEXT WEEK...
MOSTLY LIKELY BRINGING RAIN TO MUCH OF THE EASTERN HALF OF
OKLAHOMA... AND AGAIN POSSIBLY ENDING AS LIGHT SNOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  52  24  54 /  10  10   0  10
HOBART OK         49  49  27  56 /  10  10   0   0
WICHITA FALLS TX  56  57  26  57 /  10  10   0  10
GAGE OK           38  44  21  55 /  10  20   0   0
PONCA CITY OK     40  44  25  51 /  10  20   0   0
DURANT OK         53  64  28  53 /  20  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ006>008-
     011>018-021-022.

     RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ004-005-009-
     010-014-021-033-034-036.

     HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-005-
     009-010.

TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ083-084-087.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR TXZ083>090.

&&

11/23
Hazardous weather outlook, Jan 28, 12:00 PM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON JAN 28 2008

OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
STRONG WINDS WILL ALLOW AN INCREASE IN MOISTURE ACROSS NORTH TEXAS
AND MOST OF OKLAHOMA. A FEW SHOWERS MAY RESULT ACROSS SOUTHEAST
OKLAHOMA...BUT INSTABILITY WILL REMAIN VERY LIMITED AND
THUNDERSTORMS ARE NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTHWEST WINDS WILL GUST 25 TO 35 MPH THROUGHOUT THE REGION
TODAY...WITH GUSTS OF 40 TO 50 MPH POSSIBLE OVER NORTHERN AND
WESTERN OKLAHOMA...WHERE A WIND ADVISORY IS IN EFFECT. THE MAIN
CONCERN FOR WILDFIRES WILL BE TO THE WEST OF A DRY LINE THAT IS
EXPECTED TO BE LOCATED FROM NEAR ALVA...TO CLINTON AND ALTUS IN
OKLAHOMA...TO MUNDAY TEXAS BY LATE-AFTERNOON. A RED FLAG WARNING IS
IN EFFECT FOR LOCATIONS THAT SHOULD BE WEST OF THE DRY LINE LATE
THIS AFTERNOON. FARTHER EAST...GULF MOISTURE WILL AID IN KEEPING
HIGHER AFTERNOON HUMIDITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE CURRENTLY FORECAST.

OTHER HAZARDOUS WEATHER...
ALTHOUGH TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND A FRONT THAT
WILL MOVE ACROSS THE AREA EARLY ON TUESDAY...PORTIONS OF THE REGION
WILL CONTINUE TO EXPERIENCE VERY LOW RELATIVE HUMIDITIES AND WINDY
CONDITIONS...RESULTING IN A VERY HIGH TO EXTREME FIRE DANGER.

A DISTURBANCE ASSOCIATED WITH THE COLD FRONT ON TUESDAY WILL BRING A
SLIGHT CHANCE OF A LIGHT RAIN AND SNOW MIX ACROSS NORTHERN OKLAHOMA.

ANOTHER STORM SYSTEM WILL MOVE QUICKLY THROUGH THE AREA ON THURSDAY.
IT APPEARS LIKELY THAT RAIN WILL EITHER MIX WITH OR CHANGE TO SNOW
ACROSS MUCH OF OKLAHOMA. A SLIGHT CHANGE IN THE TRACK OR INTENSITY
OF THE STORM COULD BRING ACCUMULATING SNOWFALL INTO NORTHERN...AND
POSSIBLY EVEN CENTRAL OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

30/11

In the hours before

Special weather statement, Jan 28, 1:00 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CST MON JAN 28 2008

OKZ004>006-009>011-014-015-282000-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
100 PM CST MON JAN 28 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS...
HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH...WITH FREQUENT GUSTS
NEAR 50 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH
2 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH
OF ARNETT...SHARON...AND WAYNOKA.

THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND
REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING
DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE
SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY
OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE
ROUTES.

CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR
EARLY EVENING.
Special weather statement, Jan 28, 1:58 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CST MON JAN 28 2008

OKZ004>006-009>011-014-015-282100-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
158 PM CST MON JAN 28 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS...
HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH...WITH FREQUENT GUSTS OF
45 TO 55 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH
3 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH
OF THE ANTELOPE HILLS...CAMARGO...AND HELENA.

THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND
REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING
DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE
SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY
OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE
ROUTES.

CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR
EARLY EVENING.
Special weather statement, Jan 28, 2:56 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CST MON JAN 28 2008

OKZ004>006-009>011-014-015-282200-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
256 PM CST MON JAN 28 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...DEWEY...ELLIS...
HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

VERY STRONG SOUTHWEST WINDS OF 30 TO 45 MPH...WITH FREQUENT GUSTS OF
45 TO 60 MPH WILL OCCUR OVER NORTHWEST SECTIONS OF OKLAHOMA THROUGH
4 PM. THE STRONGEST WINDS ARE EXPECTED OVER LOCATIONS NEAR AND NORTH
OF THE ANTELOPE HILLS...CAMARGO...AND HELENA.

THE STRONG WIND WILL LIKELY PICK UP DIRT FROM UNPLANTED FIELDS AND
REDUCE VISIBILITIES TO LESS THAN 1/2 MILE. IN ADDITION TO BLOWING
DIRT...DENSE SMOKE FROM WILDFIRES IN THE AREA WILL ALSO CAUSE
SIGNIFICANT VISIBILITIES REDUCTIONS. VISIBILITIES WILL VARY GREATLY
OVER SHORT DISTANCES...SO BE PREPARED TO STOP AND FIND ALTERNATE
ROUTES.

CONDITIONS WILL NOT IMPROVE GREATLY UNTIL LATE THIS AFTERNOON OR
EARLY EVENING

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:11 AM CSTRed Flag WarningOUNBeckham, Ellis, Greer, Harmon, Harper, Jackson and 3 more16 hr
Jan 28, 2:23 PM CSTHigh Wind WarningOUNEllis, Harper, Woods, Woodward4 hr
Jan 28, 3:43 PM CSTFire Weather WatchOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more12 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.